MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported that, after intraocular lens implantation surgery, the patient was progressively seeing less for distance vision, glare at night and dusk and was able to see only approximately 8 feet away in grocery store.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating that, the patient had the lens in the right eye explanted about 5 weeks ago.Also, the left eye was not yet explanted but will likely be explanted.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.The instructions for use (ifu) states that it is possible to experience very bothersome visual disturbances, significant enough that the patient could request explant of the intraocular lens (iol).Most patients implanted with the iol are likely to experience significant loss of contrast sensitivity as compared to monofocal iol.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that, the patient had decided to explant the left lens as well as the 20 foot glare lines while driving from dusk until dawn make it difficult to drive.The patient was hesitant to have both eyes explanted however the patient found driving even with one company lens was debilitating.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that after the explant and replacement with another lens the patient's issue of glare has been resolved in the right eye.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21572195
Report Number9612169-2025-00361
Device Sequence Number18212831
Product Code MJP
UDI-Device Identifier00380652466479
UDI-Public(01)00380652466479(17)270807(11)230809(10)25693176
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET3
Device Catalogue NumberCNWET3.220
Device Lot Number25693176
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/23/2025
02/04/2026
03/17/2026
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date06/17/2025
02/27/2026
04/10/2026
Date Device Manufactured08/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient SexUnknown